MAUDE Adverse Event Report: COOK INC ULTRATHANE COPE NEPHROURETEROSTOMY SET; LJE CATHETER, NEPHROSTOMY

COOK INC ULTRATHANE COPE NEPHROURETEROSTOMY SET; LJE CATHETER, NEPHROSTOMY
Model Number N/A
Medical Device Problem Code Fluid/Blood Leak (1250)
Health Effect - Clinical Code No Code Available (3191)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Occupation: inventory manager.Pma/510(k) #: pre-amendment.(b)(4).This report includes information known at this time.A follow up report will be submitted should additional relevant information become available.
 
Event or Problem Description
It was reported a ultrathane cope nephroureterectomy set was used during a drainage procedure in an unknown part of the body.As reported by the user "the device started leaking at the hub post placement.The catheter was exchanged".Additional information regarding the event and patient outcome has been requested but is currently unavailable.No other adverse effects were reported for this incident.Additional information has been requested concerning procedural details and patient demographics.
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.
 
Additional Manufacturer Narrative
B1, b2: adverse event/product problem: the complaint was initially reported as a product problem.However, medical intervention was required post procedure to replace the device.The complaint is now reported as and adverse event and product problem.Investigation/evaluation: a review of the complaint history, device history record, drawing, instructions for use (ifu), manufacturing instructions, quality control, and specifications of the device was conducted during the investigation.The complaint device was not returned by the customer.Therefore, no complaint device evaluation could be completed.However, a document based investigation evaluation performed.The document ensures that the risks associated with these devices are acceptable when weighed against the benefits.A nonconformance review for lot 9407473 revealed no relevant reported nonconformances.The mac-loc subassembly lot revealed one relevant nonconformance in which 31 devices were identified and scrapped out.This failure mode is checked 100%.No relevant nonconformances were reported for the catheter tubing subassembly lots.A software search revealed no other complaints have been reported for the complaint lot.Despite the fact that there was a relevant nonconformance within the mac-loc subassembly lot, it is 100% inspected for the issue, and all identified devices were scrapped out.Therefore, since adequate inspection activities are established, there is objective evidence that the dhr was fully executed, and no other lot related complaints have been reported from the field, it was concluded that there is no evidence that nonconforming product exists in house or out in the field.Based on the information provided, no returned product and the results of the investigation, a definitive cause could not be established.Appropriate measures are being conducted to address this failure mode.The appropriate personnel have been notified.Per the quality engineering risk assessment no further action is required.Cook will continue to monitor for similar complaints.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.

Brand Name
ULTRATHANE COPE NEPHROURETEROSTOMY SET
Common Device Name
LJE CATHETER, NEPHROSTOMY
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key8491582
Report Number1820334-2019-00833
Device Sequence Number11243236
Product Code LJE
UDI-Device Identifier00827002481763
UDI-Public(01)00827002481763(17)211228(10)9407473
Combination Product (Y/N)N
Initial Reporter StateME
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,user f
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 05/10/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/28/2021
Device Model NumberN/A
Device Catalogue NumberULT8.5-8.5-24-NUCL-B-RH
Device Lot Number9407473
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 04/05/2019
Supplement Date Received by Manufacturer04/05/2019
Initial Report FDA Received Date04/08/2019
Supplement Report FDA Received Date05/10/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;